# SDR 2010FA0000065

- Difficulty date: January 21, 2010
- Submitted: January 22, 2010
- Operation: General aviation
- Aircraft: N9623R
- Make and model: Cessna U206G
- Aircraft serial: U20606906
- Engine: Cont IO520*
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Release Cable
- Part number: SK210174A
- Condition: Broken
- Location: Pilot Seat
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED DIFFICULTY RELEASING THE PILOT SEAT ADJUSTMENT.  SEAT WAS LOCKED IN FWD POSITION.  THIS ACFT HAD PREVIOUSLY BEEN MODIFIED IAW SEB 07-5R1 BY THE INSTALLATION OF THE SERVICE KIT SK210-174A, WHICH CONSISTS OF AN INERTIA REEL SYS INSTALLED TO PREVENT SEAT FROM MOVING REARWARD IN THE EVENT OF A SEAT LATCHING MECHANISM FAILURE.  RELEASE CABLE WAS BROKEN AT THE END THAT ATTACHES TO SEAT ADJUSTMENT HANDLE.  THIS IS THIRD CABLE IN FLEET ACFT FOUND DAMAGED IN THAT AREA (SECOND ONE IN 2 DAYS).  PROBLEM APPEARS TO COME FROM MISALIGNMENT OF CABLE CLAMP DURING INSTALLATION.  THESE SERVICE KITS ARE BEING INSTALLED BY MFG SERVICE CTR ON ACFT WITH SEAT LATCHING MECHANISMS AFFECTED BY MFG SL SE83-6 AND (AD) 87-20-03 REVISION 2 OR SUBSEQUENT REVISION.   FAIL SAFE FOR THIS CABLE RELEASE WILL ALLOW THE SEAT TO MOVE TOWARDS THE FRONT OF ITS TRAVEL, BUT STOPS MOVEMENT TO  REAR, AND COULD SERIOUSLY RESTRICT THE PILOT’S ABILITY TO EXIT THE ACFT.
